# SDR USAA2012092100001

- Difficulty date: September 18, 2012
- Submitted: September 21, 2012
- Operation: Air carrier
- Aircraft: N910AW
- Make and model: Boeing 757-2G7
- Aircraft serial: 24523
- Aircraft time: 81,919 hours, 27,840 cycles
- System (JASC): 2215 · Autopilot Main Servo
- Part: Solenoid
- Part number: A53033001
- Part serial: 7118
- Condition: Failed
- Location: Control Servo
- Component: Control Servo, Boeing
- Component part number: 163000108
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

PHX  FLT 125  EN ROUTE HNL TO PHX.  WHEN AUTOPILOT WAS DISCONNECTED AT 6000FT ON APPROACH THE ROLL YOKE CONTROL WAS VERY HEAVY (ABOUT 3X NORMAL FORCE).  IT WAS THE SAME IN BOTH CAPT AND F/O YOKE.  (PITCH CONTROL WAS NORMAL) THIS HEAVINESS REMAINED AFTER LANDING DURING TAXI.  WHEN THE ENGINES WERE SHUT DOWN THE CONTROL EQUALLY (OVER ABOUT 10 SEC SPAN) RETURNED TO NORMAL.  MAINTENANCE REMOVED AND REPLACED THE CENTER AUTOPILOT LATERAL CONTROL SERVO.  SYSTEM FEEL, CENTERING & TRIM TEST WAS PERFORMED.  AUTOPILOT FUNCTION AND FEEL FORCE IS NORMAL.  VENDOR SHOP FINDINGS: VISUAL INSPECTION OK.  SOLENOID NR 2 FAILS CONTINUITY, UNIT FAILS DE-ENERGIZED FRICTION, OUTPUT FORCE, ROD END BEARING STICKS.
